MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon burst occurred.The >50% stenosed target lesion was located in the mildly tortuous and moderately calcified vessel.During the procedure, an 18x90 wallstent was placed bilaterally on the inferior vena cava (ivc) through the common iliac vein (civ).Then, two 18-4/5.8/75 xxl esophageal balloon catheters were placed at the proximal of the stent for post-dilation.However, when the balloon catheters were inflated at 5 atmospheres for a few seconds, this balloon would not hold pressure, and when negative pressure was applied, there was blood returning to the indeflator.Consequently, the balloon burst.The balloon was removed fully intact, and the procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 5mm in length and extended from a position 6mm proximal of the proximal markerband to 1mm proximal of the proximal markerband.The rated burst pressure for this device is 8 atmospheres as per specification.A visual and tactile examination identified no issues with the shaft.A visual examination identified no issues with the tip of the device.This concludes the product analysis.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18512765
Report Number2124215-2024-01668
Device Sequence Number15250929
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public08714729163169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0031014218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT - 18X90 WALLSTENT; STENT - 18X90 WALLSTENT
Patient SexUnknown